Home|Journals|Articles by Year

Directory for Medical Articles
 

Original Article

JCDR. 2015; 6(4): 179-181


Spontaneous Hemopericardium with Dabigatran Etexilate

Reza Masoomi, Rajat S. Barua, Deepak K. Parashara.


Abstract

A 66-year-old male who presented to ED with chest pain associated with
shortness of breath. At presentation, he was found to be in atrial fibrillation
(A-fib) with rapid ventricular rate (RVR). A-fib converted spontaneously
to normal sinus rhythm (NSR). However, he remained tachycardic, hypotensive
and dyspneic. A stat chest computed tomography scan (CT) was
performed and showed large pericardial effusion with Hounsfield units of
12 in the anterior pocket and 21 in the posterior pocket. A beside echocardiography
was performed, and was consistent with cardiac tamponade. Pt
was taken emergently to cardiac catheterization lab for pericardiocentesis.
500 cc of hemorrhagic pericardial fluid was aspirated, and hemodynamics
improved immediately. Approximately 2 weeks prior to the admission, the
patient had been started on dabigatran etexilate (Pradaxa) for newly diagnosed
non-valvular paroxysmal atrial fibrillation.

Key words: Atrial fibrillation, Pardaxa, Oral anticoagulant, Hemopericardium,Dabigatran Etexilate.






Full-text options


Share this Article



Online Article Submission
• ejmanager.com







eJManager.com
Review(er)s Central
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.